MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G34505
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.G4) pma/510(k): k211875.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: femoral access, sheath placed to suprarenal inferior vena cava (ivc), filter loaded but not deployed originally.Once filter loaded into the sheath, as the physician was pulling down the sheath to infrarenal location, the sheath got ¿stuck¿ and patient complained of pain.Tried to reposition sheath but the sheath could not be pulled down further.Then the hook of filter was exposed and subsequently filter partially deployed, in suprarenal location.Then the physician got access and was able to retrieve the filter from suprarenal location.Some fibrinous material was seen around the hook of the filter.Then the physician exchanged for a new filter sheath, deployed a new filter in infrarenal location without difficulty.Patient outcome: the complainant did not report any adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: sheath with loaded filter placed in suprarenal ivc from femoral access and due to pain it could not be pulled to infrarenal location.The filter was deployed in suprarenal location and retrieved from jugular approach.Another filter was successfully placed without difficulty.A celect-pt filter, the dilator, and the blue introducer sheath with a non-cook dilator inside were returned.No non-conformances were noted on any component, but as reported, some blood/biological matter was observed on the filter hook and the hook was slightly out of specifications, likely from removal by jugular approach.Based on these findings the exact reason, why the sheath with the filter could not be repositioned from suprarenal to infrarenal location cannot be determined, but the reported pain may have been caused by the filter hook being slightly exposed, thus catching a side-branch when ¿pulled down¿.However, it is not reported, why the sheath with the loaded filter needed repositioning.The instructions for use supplied with the device specify how to verify the position of the introducer sheath tip by diagnostic imaging before removing the introducer dilator from the sheath and placing the preloaded filter in the sheath hub for advancement.There are adequate controls in place to ensure that the device was manufactured to specifications.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
lissi walmann
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key16937867
Report Number3002808486-2023-00150
Device Sequence Number7385268
Product Code DTK
UDI-Device Identifier10827002345055
UDI-Public(01)10827002345055(17)230525(10)E3986132
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2023
Device Model NumberG34505
Device Catalogue NumberIGTCFS-65-1-UNI-CELECT-PT
Device Lot NumberE3986132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight87 KG